Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 89, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 30, 2004, 5:54 PM CDT for DeWitt County, Macon County, Piatt County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 5:54 PM CDT (22:54 UTC)
- Expired
- May 30, 2004, 6:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties DeWitt County, IL, Macon County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 36 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 1:05 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1629 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 302254
SVRILX
ILC039-115-147-302345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
552 PM CDT SUN MAY 30 2004
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PIATT COUNTY IN CENTRAL ILLINOIS
DE WITT COUNTY IN CENTRAL ILLINOIS
MACON COUNTY IN CENTRAL ILLINOIS
* UNTIL 645 PM CDT
* AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM HALLSVILLE TO LANE...OR FROM 10
MILES EAST OF LINCOLN TO 6 MILES EAST OF CLINTON...MOVING NORTHEAST
AT 50 MPH.
IN ADDITION...SEVERE THUNDERSTORMS WERE 5 SOUTH OF CERRO GORDO...
MOVING NORRTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
MANSFIELD
FARMER CITY
MONTICELLO
CLINTON
WAPELLA
FARMER CITY
DE LAND
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4029 8916 4006 8914 3986 8900 3991 8852
4027 8849
$$
GOETSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:45 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, May 30, 2:45 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 245 PM CDT SUN MAY 30 2004 .DISCUSSION...MAIN FORECAST CHALLENGES INCLUDE SVR STORMS EARLY TNT AND PRECIP CHANCES WITH UPPER LOW THRU WEDNESDAY. MODELS FAIRLY SIMILAR IN EVOLUTION OF UPPER SYSTEM OVER THE GREAT LAKES EARLY THIS WEEK. SOME MINOR TIMING DIFFERENCES WITH FROPA THIS EVENING AND OVERNIGHT ACRS THE FCST AREA BUT THOSE ARE MINOR. ETA MODEL USED WITH THIS FCST PACKAGE WITH A BLEND OF THE GFS ENSEMBLE AND EURO MODEL FOR DAYS 4 THRU 7. WL ADD A FLOOD WATCH FOR OUR SE THIRD AS THIS AREA RECEIVED TORRENTIAL RAINS SVL DAYS AGO AND FFG THE LOWEST IN THIS AREA. SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... OUTFLOW BOUNDARY FROM MORNING CONVECTION CLEARLY EVIDENT ON VISIBLE SATELLITE LOOP...MAKING ITS WAY NORTH NOW AS NEXT BATCH OF SEVERE CONVECTION MAKES ITS WAY INTO WEST CENTRL IL. WIND PROFILE ALONG AND NORTH OF BNDRY VERY CONDUCIVE TO UPDRAFT ROTATION WITH WINDS MORE UNIDIRECTIONAL SOUTH OF MESOSCALE BNDRY. WL KEEP LIKELY POPS GOING MOST AREAS WITH THE NW PRECIP ENDING LATER THIS EVENING WHILE STORM CHANCES REMAIN ACRS THE SOUTHEAST UNTIL ABOUT 06Z. WINDS TO TURN MORE SW AND WEST TNT AS BNDRY SHIFTS EAST WITH SOME LOW AND MID LVL DRYING INDICATED ON SOUNDINGS AND TIME HEIGHT CROSS SECTIONS AFTR MIDNIGHT. UPPER LOW TO SETTLE ACRS THE REGION STARTING ON MONDAY WITH DAILY CHANCES FOR MAINLY AFTN AND EVENING CONVECTION WITH LI/S AROUND -3 AND TOTAL TOTALS IN THE MID 50S INDICATIVE OF THE AMOUNT OF COLD AIR ALOFT WITH THIS FEATURE. AS UPPER LOW SLOWLY FILLS...TEMPS ALOFT WILL SLOWLY WARM WITH LOW LVL LAPSE RATES NOT AS STEEP AS WE HEAD INTO MID WEEK. LONG TERM...WEDNESDAY THROUGH SUNDAY... NW FLOW PATTERN TO PREVAIL DURING THE SECOND HALF OF THE WEEK AS UPPER LOW WEAKENS TO OUR EAST. SVL WEAK SHORTWAVES EMBEDDED IN NW FLOW WITH STRONGEST CENTER OF CURRENT ON ENSEMBLES FROM CNTRL PLAINS INTO THE LOWER OHIO VALLEY SUGGESTING ANY MCS ACTIVITY SHOULD STAY TO OUR SOUTH. WL KEEP DRY FCST GOING IN EXTENDED. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...FLOOD WATCH UNTIL 400 AM CDT FOR AREAS ALONG AND SOUTH OF A SHELBYVILLE TO PARIS LINE. && SMITH
Hazardous weather outlook, May 30, 11:27 AM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1127 AM CDT SUN MAY 30 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-311100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1128 AM CDT SUN MAY 30 2004 ...THERE IS A HIGH RISK OF A SEVERE WEATHER OUTBREAK THIS AFTERNOON INTO THIS EVENING WITH THE POTENTIAL FOR SIGNIFICANT LONG-TRACKED TORNADOES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTER SCATTERED THUNDERSTORMS DEPART THE AREA THIS MORNING...MORE THUNDERSTORMS WILL DEVELOP BY MID-AFTERNOON AND LAST INTO THE EVENING HOURS. MANY OF THESE STORMS WILL BE SEVERE...PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. THE POTENTIAL ALSO EXISTS FOR TORNADOES...A FEW OF WHICH MAY BE LARGE AND PRODUCE LONG DAMAGE TRACKS. THE TIME FRAME FOR THE MOST INTENSE THUNDERSTORMS WILL BE FROM AROUND 2 PM UNTIL 8 PM. AFTER THAT...THE STORMS ARE EXPECTED TO EVOLVE INTO A SEVERE SQUALL LINE OVER THE EASTERN HALF OF THE AREA...PRODUCING MAINLY DAMAGING WINDS. MOST OF THE SEVERE WEATHER SHOULD MOVE EAST INTO INDIANA BY MIDNIGHT. TORRENTIAL RAINFALL WILL ACCOMPANY SOME OF THE STORMS. SINCE THE GROUND IS STILL SATURATED FROM PREVIOUS RAINFALL OVER SOUTHEASTERN ILLINOIS...FLASH FLOOD CONDITIONS MAY RETURN TO THAT PORTION OF THE AREA IN ADDITION TO THE SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A DISTURBANCE IN THE UPPER ATMOSPHERE WILL LINGER OVER THE GREAT LAKES MONDAY THROUGH WEDNESDAY...LEADING TO A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND TONIGHT FROM AROUND 2 PM UNTIL MIDNIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. BYRD
In the hours before
Local storm report, May 30, 5:26 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
526 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL WASHINGTON 40.70N 89.44W
05/30/2004 1.25 INCH TAZEWELL IL CO-OP OBSERVER
DENTS IN CARS. REPORTED BY SWOP OBSERVER.
0521 PM HAIL HAVANA 40.30N 90.06W
05/30/2004 0.75 INCH MASON IL LAW ENFORCEMENT
REPORTED BY HAVANA POLICE.
0521 PM TSTM WND DMG HAVANA 40.30N 90.06W
05/30/2004 MASON IL LAW ENFORCEMENT
ROAD SIGN DOWN. MOTORCYCLES BLOWN OFF THE ROAD. REPORTED
BY HAVANA POLICE.
&&
GEELHARTLocal storm report, May 30, 5:27 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
527 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0527 PM TORNADO 2 NE SECOR 40.76N 89.11W
05/30/2004 WOODFORD IL AMATEUR RADIO
INCREASING IN SIZE, BUILDINGS DAMAGED.
&&
GEELHARTLocal storm report, May 30, 5:33 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
533 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST PEORIA 40.74N 89.61W
05/30/2004 60 MPH PEORIA IL CO-OP OBSERVER
MEASURED GUST REPORTED BY SWOP OBSERVER.
0531 PM TORNADO 1 N WASHINGTON 40.71N 89.44W
05/30/2004 TAZEWELL IL AMATEUR RADIO
&&
GEELHARTLocal storm report, May 30, 5:37 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
537 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL DELAVAN 40.37N 89.54W
05/30/2004 2.75 INCH TAZEWELL IL AMATEUR RADIO
REPORTED ON TOWN LINE RD SOUTH OF DELAVAN.
&&
GEELHARTLocal storm report, May 30, 5:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
546 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND DMG CHANDLERVILLE 40.05N 90.15W
05/30/2004 CASS IL EMERGENCY MNGR
TREES SNAPPED OFF AT THE BASE.
0545 PM TSTM WND GST 1 W TREMONT 40.53N 89.51W
05/30/2004 63 MPH TAZEWELL IL AMATEUR RADIO
REPORTED AT TAZEWELL COUNTY EOC.
0541 PM TSTM WND GST MASON CITY 40.20N 89.70W
05/30/2004 60 MPH MASON IL MESONET
&&
GEELHARTLocal storm report, May 30, 5:53 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
553 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND GST DELAVAN 40.37N 89.54W
05/30/2004 60 MPH TAZEWELL IL NWS EMPLOYEE
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:51 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell | 39 min |
| May 30, 9:01 AM CDT | Severe Thunderstorm Warning | ILX | Stark | 44 min |
| May 30, 9:06 AM CDT | Flash Flood Warning | ILX | Knox, Stark | 6 hr |
| May 30, 9:27 AM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 48 min |
| May 30, 9:34 AM CDT | Flash Flood Warning | ILX | Peoria, Tazewell | 6 hr |
| May 30, 9:46 AM CDT | Tornado Warning | ILX | Tazewell, Woodford | 59 min |
| May 30, 9:52 AM CDT | Flash Flood Warning | ILX | Marshall, Woodford | 6 hr |
| May 30, 10:27 AM CDT | Flash Flood Warning | ILX | McLean | 6 hr |
| May 30, 11:06 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 39 min |
| May 30, 11:10 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Macon | 50 min |
| May 30, 3:45 PM CDT | Tornado Warning | ILX | Fulton, Knox | 60 min |
| May 30, 4:09 PM CDT | Tornado Warning | ILX | Schuyler | 66 min |
| May 30, 4:21 PM CDT | Flash Flood Warning | ILX | Knox | 6 hr |
| May 30, 4:28 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Stark | 62 min |
| May 30, 4:29 PM CDT | Tornado Warning | ILX | Peoria, Stark | 61 min |
| May 30, 4:34 PM CDT | Flash Flood Warning | ILX | Fulton, Schuyler | 6 hr |
| May 30, 4:36 PM CDT | Tornado Warning | ILX | Tazewell, Woodford | 54 min |
| May 30, 4:40 PM CDT | Flash Flood Warning | ILX | Peoria, Stark | 6 hr |
| May 30, 4:43 PM CDT | Tornado Warning | ILX | Fulton, Knox | 62 min |
| May 30, 4:49 PM CDT | Severe Thunderstorm Warning | ILX | Menard | 56 min |
| May 30, 4:59 PM CDT | Tornado Warning | ILX | Cass, Mason | 61 min |
| May 30, 5:06 PM CDT | Tornado Warning | ILX | Shelby | 54 min |
| May 30, 5:10 PM CDT | Tornado Warning | ILX | Marshall | 65 min |
| May 30, 5:19 PM CDT | Tornado Warning | ILX | Woodford | 56 min |
| May 30, 5:24 PM CDT | Flash Flood Warning | ILX | Marshall, Woodford | 6 hr |
| May 30, 5:25 PM CDT | Tornado Warning | ILX | Clark, Crawford, Cumberland, Jasper | 65 min |
| May 30, 5:30 PM CDT | Flash Flood Warning | ILX | Tazewell | 6 hr |
| May 30, 5:31 PM CDT | Tornado Warning | ILX | Effingham, Logan, Shelby, Tazewell | 59 min |
| May 30, 5:34 PM CDT | Flash Flood Warning | ILX | Effingham, Shelby | 6 hr |
| May 30, 5:40 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Edgar | 65 min |
| May 30, 5:44 PM CDT | Tornado Warning | ILX | Logan, Tazewell | 46 min |
| May 30, 6:03 PM CDT | Tornado Warning | ILX | McLean | 57 min |
| May 30, 6:09 PM CDT | Tornado Warning | ILX | Edgar | 66 min |
| May 30, 6:12 PM CDT | Tornado Warning | ILX | DeWitt | 63 min |
| May 30, 6:16 PM CDT | Tornado Warning | ILX | Coles | 59 min |
| May 30, 6:21 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 69 min |
| May 30, 6:24 PM CDT | Tornado Warning | ILX | Cumberland, Effingham, Jasper | 66 min |
| May 30, 6:36 PM CDT | Tornado Warning | ILX | Clark | 54 min |
| May 30, 6:49 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 56 min |
| May 30, 6:57 PM CDT | Tornado Warning | ILX | Champaign, Piatt | 63 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.